Alert archive / Alabama / Small Craft Advisories in 2011

Small Craft Advisory 10, NWS Mobile, AL

February 9, 2011

NWS Mobile, AL issued this small craft advisory at Feb 9, 2011, 7:21 AM CST. It took effect at Feb 9, 2011, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 7:21 AM CST (13:21 UTC)
In effect from
Feb 9, 2011, 6:00 PM CST
Expired
Feb 10, 2011, 12:00 PM CST
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WHUS74 KMOB 091321
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
721 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY...

.A LIGHT TO MODERATE EASTERLY WIND FLOW WILL CONTINUE THROUGH MUCH
OF THE DAY TODAY...BUT WILL QUICKLY SHIFT TO AN INCREASINGLY STRONG
OFFSHORE FLOW TONIGHT AS AN AREA OF LOW PRESSURE MOVES EAST ACROSS
THE NORTHERN GULF OF MEXICO. A STRONG NORTHERLY WIND FLOW OF 20 TO 25
KNOTS WILL DEVELOP OVER THE COASTAL WATERS BY MIDNIGHT TONIGHT AND
PERSIST UNTIL AROUND MIDDAY THURSDAY BEFORE GRADUALLY SUBSIDING.

GMZ630-650-655-670-675-092130-
/O.NEW.KMOB.SC.Y.0010.110210T0600Z-110210T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
721 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY. 

* WINDS: NORTHERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS OVER THE
  MARINE AREA TONIGHT IN THE WAKE OF AN AREA OF SURFACE LOW PRESSURE.

* SEAS: BUILDING SEAS TONIGHT...3 TO 5 FEET OUT TO 20 NM AND UP TO 4
  TO 6 FEET BETWEEN 20 AND 60 NM OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
053 
WHUS74 KMOB 092124
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

.A LIGHT TO MODERATE NORTHEAST WIND WILL STRENGTHEN THROUGH TONIGHT
AS A LOW MOVES EAST ACROSS THE NORTHERN GULF OF MEXICO. WIND WILL
BECOME MORE NORTH AND STRENGTHEN TO 20 TO 25 KNOTS BY MIDNIGHT
TONIGHT THROUGH MIDDAY THURSDAY. SEAS BUILDING TO 8 FEET BY THURSDAY
AFTERNOON.

GMZ630-650-655-670-675-100530-
/O.CON.KMOB.SC.Y.0010.110210T0600Z-110210T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
324 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY. 

* WINDS: NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS OVER THE MARINE
  AREA TONIGHT BEHIND A SURFACE LOW.

* SEAS: BUILDING SEAS TONIGHT...3 TO 5 FEET OUT TO 20 NM AND UP TO 6
  TO 8 FEET BETWEEN 20 AND 60 NM OFFSHORE BY THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
146 
WHUS74 KMOB 092138
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM THIS EVENING TO NOON CST
THURSDAY...

.A LIGHT TO MODERATE NORTHEAST WIND WILL STRENGTHEN THROUGH
TONIGHT AS A LOW MOVES EAST ACROSS THE NORTHERN GULF OF MEXICO.
WIND WILL BECOME MORE NORTH AND STRENGTHEN TO 20 TO 25 KNOTS BY
MIDNIGHT TONIGHT THROUGH MIDDAY THURSDAY. SEAS BUILDING TO 8 FEET
BY THURSDAY AFTERNOON.

GMZ630-650-655-670-675-100545-
/O.EXT.KMOB.SC.Y.0010.110210T0000Z-110210T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
338 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST THURSDAY.

* WINDS: NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS OVER THE MARINE
  AREA TONIGHT BEHIND A EASTWARD MOVING SURFACE LOW PASSING TO THE
  SOUTH.

* SEAS: BUILDING SEAS TONIGHT...3 TO 5 FEET OUT TO 20 NM AND UP TO 6
  TO 8 FEET BETWEEN 20 AND 60 NM OFFSHORE BY THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
406 
WHUS74 KMOB 100420
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1020 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH NOON CST
THURSDAY...

.A FRONTAL WAVE OF LOW PRESSURE IS FORECAST TO PASS EAST...SOUTH OF
THE COASTAL WATERS OVERNIGHT WITH WINDS BECOMING OFFSHORE AND
INCREASING. SEAS BUILDING AND ARE FORECAST TO BE HIGHEST BEYOND 20
MILES OFF THE COAST.

GMZ630-650-655-670-675-101230-
/O.CON.KMOB.SC.Y.0010.000000T0000Z-110210T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1020 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY.

* WINDS: NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS OVER THE 
  MARINE AREA TONIGHT BEHIND A EASTWARD MOVING SURFACE LOW 
  PASSING TO THE SOUTH. 

* SEAS: BUILDING SEAS TONIGHT...3 TO 5 FEET OUT TO 20 NM AND UP TO 6
  TO 8 FEET BETWEEN 20 AND 60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
462 
WHUS74 KMOB 101300
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
700 AM CST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH NOON CST
TODAY...

.AS LOW PRESSURE PASSES TO THE EAST OF THE MARINE AREA...A STRONG
NORTHERLY WIND FLOW AND HIGH SEAS WILL CONTINUE THIS MORNING.

GMZ630-650-655-670-675-101800-
/O.CON.KMOB.SC.Y.0010.000000T0000Z-110210T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
700 AM CST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: NORTH WINDS OF 20 TO 25 KNOTS AND GUSTY WILL CONTINUE OVER
  THE MARINE AREA THIS MORNING...GRADUALLY DIMINISHING DURING THE
  AFTERNOON.

* SEAS: BUILDING SEAS TONIGHT...SEAS INITIALLY RANGING FROM 3 TO 5
  FEET NEAR SHORE AND 6 TO 8 FEET WELL OFFSHORE THIS MORNING...
  SUBSIDING  TO 3 TO 4 FEET NEAR SHORE AND 4 TO 6 FEET OFFSHORE BY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 4:19 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 9, 4:19 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
419 AM CST WED FEB 9 2011

.SHORT TERM...TODAY THROUGH TONIGHT...AFTER GETTING A MORE THOROUGH LOOK
AT THE EVENING MODEL GUIDANCE...OUR LATEST THINKING REGARDING THE
POTENTIAL FOR WINTRY WEATHER ACROSS THE NORTHERN PORTIONS OF THE CWA
TONIGHT HAS REMAINED RELATIVELY UNCHANGED FROM THE ADJUSTMENTS MADE
BY THE EVENING SHIFT YESTERDAY. THE LATEST GUIDANCE HAS ALL TRENDED
TOWARD A COLDER SOLUTION FOR TONIGHT AS THE HEAVIER PCPN MOVES INTO
THE FCST AREA FROM THE WEST. MOST 00Z GUIDANCE IN GOOD AGREEMENT
WITH CRITICAL THICKNESSES LOWERING ENOUGH TO SUPPORT ACCUMULATING
SNOW TONIGHT...ESPECIALLY BETWEEN ABOUT 03Z THURSDAY THROUGH 09Z
THURSDAY. THIS ACCUMULATING SNOW IS PRIMARILY EXPECTED TO OCCUR
ALONG AND NORTH OF A LINE THAT EXTENDS ROUGHLY FROM WAYNESBORO
MS...TO MILLRY AL...TO GROVE HILL AL...TO CAMDEN AL. AS A RESULT...
A WINTER WEATHER ADVISORY WILL BE IN EFFECT TONIGHT FOR THE AREA
MENTIONED ABOVE. THE LATEST SREF CONTINUES TO INDICATE THAT THE
PROBABILITIES OF GREATER THAN 1 INCH OF SNOW TO BE AS HIGH AS 60
PERCENT ACROSS NORTHERN PORTIONS OF CHOCTAW COUNTY...WITH A 30 TO 50
PERCENT CHANCE OF THE SAME ACROSS PORTIONS OF WAYNE...THE REMAINDER
OF CHOCTAW AND INTO NORTHERN CLARKE AND WILCOX COUNTIES. AS THE
PREVIOUS SHIFT NOTED...SOME MODEL GUIDANCE...ESPECIALLY THE 00Z
NAM...SHOWS 850-700 MB FRONTOGENESIS INCREASING FROM 00-06Z ACROSS
THE FAR NORTHERN CWA...IN CONCERT WITH A SIGNAL FOR THE POTENTIAL OF
SLANTWISE CONVECTION. THIS MEANS WE COULD SEE A HEAVIER BAND OF
PRECIPITATION SET UP SOMEWHERE IN THE FAR NORTH CWA...ALTHOUGH THE
EXACT PLACEMENT OF SUCH AS BAND REMAINS UNCERTAIN. HEAVIER
PRECIPITATION WOULD ALLOW FOR A QUICKER COOLING OF THE BOUNDARY
LAYER AND A QUICKER CHANGE OVER TO SNOW. MODEL QPF CONTINUES TO
AVERAGE AROUND A THIRD OF AN INCH. AS NOTED EARLIER...WHEN TAKING
INTO ACCOUNT LOSING SOME PRECIP TO COOLING THE BOUNDARY LAYER AND
SLIGHTLY LOWER THAN 10:1 SNOW RATIOS GIVEN DEEP ISOTHERMAL
PROFILES...SNOW ACCUMULATION TOTALS OF 1-2 INCHES IS A DISTINCT
POSSIBILITY. AS STATED ABOVE...FOR NOW WILL GO WITH A WINTER WEATHER
ADVISORY FOR TONIGHT FOR 1 TO 2 INCH SNOW ACCUMULATIONS. DUE TO THE
INITIALLY WARMER BOUNDARY LAYER AND THE QUICK MOVEMENT OF THE PCPN
SHIELD ACROSS THE AREA...THIS SEEMS REASONABLE WITH SNOWS PRIMARILY
ACCUMULATING ON ELEVATED SURFACES...GRASSY AREAS ETC. TEMPERATURES
WILL DROP INTO THE UPPER 20S OVER THE ADVISED AREA TONIGHT
HOWEVER...AND DANGEROUS DRIVING CONDITIONS WILL LIKELY DEVELOP
ACROSS THE AREA...ESPECIALLY ON BRIDGES AND OVERPASSES. AS WE FINE
TUNE THE FCST LATER TODAY...IF IT BECOMES MORE EVIDENT THAT A BAND
OF HEAVIER SNOWFALL WILL OCCUR...A PORTION OF THE ADVISED AREA MAY
NEED TO BE UPGRADED TO A WINTER STORM WARNING. FARTHER SOUTH AND
EAST ACROSS THE FCST AREA TONIGHT...ALONG THE HIGHWAY 98 CORRIDOR IN
MISSISSIPPI AND ALONG AND EAST OF I-65 IN ALABAMA...EXPECT A COLD
RAIN (WITH A FEW SNOWFLAKES POSSIBLY MIXED IN) WITH LOW TEMPERATURES
IN THE MID TO UPPER 30S. NO PCPN EXPECTED DURING THE DAY TODAY...BUT
DO EXPECT GRADUAL INCREASING CLOUDINESS...WITH MAX TEMPERATURES IN
THE LOW TO MID 50S FOR MOST LOCATIONS.  12/DS

FOR THURSDAY THROUGH FRIDAY...THURSDAY STARTS WITH THE SECOND OF A
PAIR OF SHORTWAVES PUSHING EAST OVER THE MID MISS/TENN RIVER
VALLEYS...WITH A SURFACE CIRCULATION/CLOSED SURFACE LOW S/SSW OF AQQ.
GUIDANCE IS PRETTY CONSISTENT IN THE MEASURABLE PRECIP HAVING PUSHED
TO ALONG AND SOUTH OF THE GULF COAST. THROUGH THURSDAY...THIS ENERGY
CONTINUES TO PUSH EAST...PUSHING THE SURFACE LOW/CIRCULATION EAST AND
ALLOWING COLDER ARCTIC AIR TO BE PUSHED/DRAWN SOUTH. WITH THE
SHORTWAVE ENERGY STILL IN THE PICTURE...SO TO SPEAK...AT SUNRISE
THURSDAY...AND A GOOD COLD PUSH...HAVE PUT SOME FLURRIES IN FOR AREAS
EAST OF 65 AND NORTH OF THE FL/AL STATE LINE FOR THE FIRST FEW HOURS
THURSDAY. MAY HAVE TO EXPEND THIS DEPENDING ON SPEED/POSITION OF THE
UPPER ENERGY AND FOLLOWING COLD SURGE.

THE COLD AIR SHOWS THURSDAY NIGHT...WITH TEMPS DROPPING WELL BELOW
SEASONAL AVERAGES. GUIDANCE DIFFERS IN THE COLD SURGE...WITH THE
ECMWF AND NAM ON THE WARM SIDE...ENSEMBLE MEANS ON THE COLD END AND
THE OP GFS IN THE MIDDLE. HAVE STUCK CLOSE TO THE OP GFS FOR TEMPS
THURSDAY NIGHT...AS FEEL THAT ADDING ALL THE GUIDANCE TOGETHER FOR
AN EVEN BETTER ENSEMBLE WILL GIVE A BETTER RESULT. THE SPREAD
CONTINUES FOR FRIDAY...SO HAVE WENT IN THE MIDDLE...GOING WITH THE OP
GFS/MAV SOLUTION FOR TEMPS.

.LONG TERM...(FRIDAY NIGHT ON)FRIDAY NIGHT INTO SATURDAY...AS THE
TAIL END OF YET ANOTHER SHORTWAVE PASSES THROUGH A MEAN UPPER TROUGH
WHICH HAS BEEN DUG OVER THE EASTERN CONUS....SURFACE HIGH PRESSURE
BUILDS EAST OVER THE NORTHERN GULF COAST. THIS MEANS TEMPS MODERATING
TO NEAR SEASONAL THIS WEEKEND...WITH A DRY AIRMASS LIMITING THE
CHANCES FOR ANY PRECIP. OP GFS/MEX AND ENSEMBLES HAVE COME INTO PRETTY
GOOD AGREEMENT...SO SEE NO REASON TO SIGNIFICANTLY DEPART FROM
GUIDANCE FOR THE WEEKEND.

BY MONDAY MORNING...THE SURFACE HIGH THAT MOVED OVER THE FA OVER THE
WEEKEND HAS BECOME CENTERED OVER THE N-ERN GULF OF MEX. THIS MEANS
MOISTURE LEVELS WILL BE ON THE INCREASE. GFS IS ADVERTISING A
SHORTWAVE WORKING ITS WAY ESE OVER TX MONDAY NIGHT...THEN OVER THE
GULF OF MEX TUESDAY...WITH A BARELY NOTICEABLE WIGGLE SHOWN IN THE
ECMWF. SURFACE HIGH PRESSURE SHIFTS NORTH TO OVER THE EAST COAST AND
BUILDS OVER THE WESTERN ATLANTIC...RESULTING IN TEMPS MODERATING TO
ABOVE SEASONAL FOR THE FIRST FEW DAYS OF THE COMING WEEK...ACCORDING
TO THE OP GFS/MEX...CLOSER TO...BUT STILL ABOVE WITH THE ENSEMBLES.

&&

.AVIATION...(12Z ISSUANCE)LOW PRES TRACKS QUICKLY E ACROSS NORTHERN
GULF THIS AFTERNOON AND EVENING...WITH CIGS LOWERING TO IFR LEVELS
AND PCPN MOVING IN FROM THE WEST AROUND OR JUST AFTER 00Z THU. WELL
INLAND AWAY FROM THE COAST THE PCPN WILL LIKELY BE IN THE FORM OF
SNOW...WITH SOME ACCUMULATIONS POSSIBLE WELL NORTH OF THE COAST. AT
THE TAF SITES ALONG THE COAST...PCPN WILL BE IN THE FORM OF A COLD
RAIN. PCPN WILL BE ENDING FROM WEST TO EAST AFTER MIDNIGHT...AND
LIKELY ONLY BE REMAINING OVER COASTAL AND EASTERN SECTIONS BY 12Z
THURSDAY. 12/DS

&&

.MARINE...A LIGHT TO MODERATE EASTERLY WIND FLOW WILL CONTINUE
THROUGH MUCH OF THE DAY TODAY...BUT WILL QUICKLY SHIFT TO AN
INCREASINGLY STRONG OFFSHORE FLOW TONIGHT AS AN AREA OF LOW PRESSURE
MOVES EAST ACROSS THE NORTHERN GULF OF MEXICO. A STRONG NORTHERLY
WIND FLOW OF 20 TO 25 KNOTS WILL DEVELOP OVER THE COASTAL WATERS BY
MIDNIGHT TONIGHT AND PERSIST UNTIL AROUND MIDDAY THURSDAY BEFORE
GRADUALLY SUBSIDING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM
06Z THU TO 18Z THU FOR THE ENTIRE MARINE AREA. AS THE LOW
DEPARTS...HIGH PRESSURE WILL BUILD SOUTH TOWARD THE CENTRAL GULF
COAST...WITH A LIGHT TO MODERATE NORTHERLY FLOW IS EXPECTED TO
DEVELOP AND CONTINUE THROUGH LATE WEEK. 12/DS

&&

.FIRE WEATHER...A PAIR OF PASSING SHORTWAVES WILL BRING A CHANCE FOR
RAIN/SNOW TO THE AREA LATER TODAY INTO THURSDAY. WITH THE SURFACE
CIRCULATION OVER THE GULF WATERS...AM EXPECTING BOUNDARY LAYER FLOW
TO REMAIN GENERALLY OFFSHORE AS THIS SYSTEM PASSES...AND THEN INTO THE
WEEKEND.

SURFACE HIGH PRESSURE WILL PASSOVER THE AREA THIS WEEKEND...ALLOWING
TEMPS TO MODERATE TO WELL ABOVE SEASONAL INTO THE COMING WEEK...AND
WITH NO REAL MOISTURE RETURN UNTIL SUNDAY...DAYTIME RH LEVELS WILL
DROP BELOW 35 PERCENT THIS WEEKEND...WITH LIGHT AND VARIABLE BOUNDARY
LAYER FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      55  34  46  25  53 /  20  80  10  00  00
PENSACOLA   54  38  48  30  55 /  10  80  20  00  00
DESTIN      54  40  50  34  55 /  10  80  20  00  00
EVERGREEN   53  36  45  24  53 /  10  80  10  00  00
WAYNESBORO  56  29  40  22  49 /  20  80  10  00  00
CAMDEN      53  31  42  22  51 /  10  80  10  00  00
CRESTVIEW   55  37  48  26  57 /  10  80  10  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY FROM 6 PM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: CHOCTAW...CLARKE...WASHINGTON...AND
     WILCOX.

FL...NONE.
MS...WINTER WEATHER ADVISORY FROM 6 PM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: AND WAYNE.

GM...SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&

12/16
Hazardous weather outlook, Feb 9, 5:45 AM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CST WED FEB 9 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED DURING THE DAY TODAY...BUT THIS
WILL CHANGE TONIGHT. A LOW PRESSURE SYSTEM IS FORECAST TO MOVE
EASTWARD OVER THE NORTHERN GULF TONIGHT. AS THIS LOW PASSES BY TO
THE SOUTH...GULF MOISTURE WILL OVERSPREAD A COLD AIRMASS AND SET
THE STAGE FOR THE POSSIBILITY OF ACCUMULATING SNOWFALL OVER PORTIONS
OF INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA.

CONFIDENCE HAS INCREASED WITH REGARD TO THE POSSIBILITY OF WINTRY
PRECIPITATION TONIGHT AND A WINTER WEATHER ADVISORY HAS BEEN ISSUED
FOR PORTIONS OF THE REGION VALID FROM 6 PM THIS EVENING UNTIL 6 AM
THURSDAY. ACCUMULATING SNOW IS PRIMARILY EXPECTED TO OCCUR TONIGHT
ALONG AND NORTH OF A LINE THAT EXTENDS ROUGHLY FROM WAYNESBORO
MS...TO MILLRY AL...TO GROVE HILL AL...TO CAMDEN AL. SNOWFALL
ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE...ESPECIALLY OVER
NORTHERN PORTIONS OF CHOCTAW COUNTY AND PERHAPS NORTHERN PORTIONS OF
WILCOX COUNTY. ELSEWHERE...FOR MUCH OF WAYNE COUNTY...THE REMAINDER
OF CHOCTAW COUNTY AND NORTHERN PORTIONS OF WASHINGTON COUNTY...AND
EXTENDING EASTWARD INTO NORTHERN CLARKE AND SOUTHERN SECTIONS OF
WILCOX COUNTIES...SNOWFALL ACCUMULATIONS OF ONE HALF INCH TO 1 INCH
WILL BE POSSIBLE. SNOW IS GENERALLY EXPECTED TO ACCUMULATE ON
ELEVATED OR GRASSY SURFACES...BUT DANGEROUS DRIVING CONDITIONS COULD
DEVELOP TONIGHT NORTH OF THE PREVIOUSLY MENTIONED LINE...ESPECIALLY
ON BRIDGES AND OVERPASSES. FARTHER TO THE SOUTH AND EAST...A COLD
RAIN IS EXPECTED TONIGHT...POSSIBLY MIXED WITH A FEW SNOW FLAKES IN
SOME LOCATIONS...BUT NO SNOW ACCUMULATIONS ARE EXPECTED.

OVER THE COASTAL WATERS...STRONG NORTHERLY WINDS AND BUILDING SEAS
IN THE WAKE OF THE LOW PRESSURE AREA WILL MAKE FOR HAZARDOUS
CONDITIONS FOR SMALLER MARINE CRAFT TONIGHT INTO THURSDAY MORNING. A
SMALL CRAFT ADVISORY WILL BE EFFECTIVE FROM MIDNIGHT TONIGHT THROUGH
NOON THURSDAY FOR HAZARDOUS WINDS OF 20 TO 25 KNOTS AND SEAS
BUILDING TO 4 TO 6 FEET OFFSHORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

VERY COLD SUBFREEZING OVERNIGHT TEMPERATURES ARE EXPECTED ON BOTH
THURSDAY AND FRIDAY NIGHTS...WITH LOWS EACH NIGHT EXPECTED TO BE IN
THE LOW TO MID 20S FOR MOST INTERIOR LOCATIONS AND LOWER 30S ALONG
THE IMMEDIATE COAST. OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS
EXPECTED THROUGH THE PERIOD. TEMPERATURES ARE EXPECTED TO GRADUALLY
WARM THROUGH EARLY NEXT WEEK...WITH LOWS EARLY NEXT TUESDAY MORNING
IN THE UPPER 30S AND LOWER 40S AND HIGHS TUESDAY REACHING THE MIDDLE
60S.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME...BUT OFFICIALS OVER THE FAR NORTHWESTERN
PORTIONS OF THE FORECAST AREA SHOULD MONITOR THE WINTER WEATHER
POTENTIAL FOR TONIGHT AND TAKE APPROPRIATE ACTIONS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 5:01 AM CSTWinter Weather AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more18 hr

Nearby

Small Craft Advisories in Alabama, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.